Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 2, NWS Houston/Galveston, TX

May 13, 2014Trinity County, Walker County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 13, 2014, 9:40 PM CDT for Trinity County, Walker County, Texas. It took effect at May 15, 2014, 1:00 PM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
May 13, 2014, 9:40 PM CDT (02:40 UTC)
In effect from
May 15, 2014, 1:00 PM CDT
Expired
May 18, 2014, 1:00 AM CDT
In force
60 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Trinity County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 164 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Riverside (RVRT2).

Action stage
132 ft
Minor stage
133.5 ft
Moderate stage
136 ft
Major stage
140 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WGUS44 KHGX 140240
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
940 PM CDT TUE MAY 13 2014

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  TRINITY RIVER NEAR RIVERSIDE AFFECTING TRINITY AND WALKER COUNTIES
  TRINITY RIVER NEAR MOSS BLUFF AFFECTING CHAMBERS AND LIBERTY COUNTIES

FOR TRINITY RIVER AT RIVERSIDE AND MOSS BLUFF, MINOR FLOODING IS FORECASTED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND
TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. 

DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY.


STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC455-471-141440-
/O.NEW.KHGX.FL.W.0002.140515T1800Z-140518T0600Z/
/RVRT2.1.ER.140515T1800Z.140516T0600Z.140517T1800Z.NO/
940 PM CDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER NEAR RIVERSIDE.
* FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0918 PM TUESDAY THE STAGE WAS 133.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 134.0 FEET. 
* FORECAST...RISE TO 134 FEET BY EARLY THURSDAY AFTERNOON AND CONTINUE TO 
  RISE TO NEAR 134.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY SATURDAY NIGHT.
* AT 134.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH THE BOAT RAMP IN THE DEEP 
  RIVER PLANTATION SUBDIVISION IN WALKER COUNTY INUNDATED. BACKWATER FLOODING UP
  THOMAS LAKE IN WALKER COUNTY FLOODS THE BOAT RAMP IN THE GREENRICH SHORES 
  SUNDIVISION IN WALKER COUNTY.

&&
 
LAT...LON 3109 9571 3092 9534 3081 9534 3091 9567 3109 9567

$$

TXC071-291-141440-
/O.NEW.KHGX.FL.W.0003.140514T0240Z-000000T0000Z/
/MBFT2.3.ER.140513T2030Z.140513T2031Z.000000T0000Z.UU/
940 PM CDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER NEAR MOSS BLUFF.
*  FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0830 PM TUESDAY THE STAGE WAS 4.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.2 FEET. 
* FORECAST...WILL BEGIN TO RISE THURSDAY. LEVELS EXPECTED TO REACH 12 FEET BY FRIDAY 
  AFTERNOON AND CONTINUE TO  RISE TO NEAR 13.0 FEET BY SATURDAY EVENING.

&&
 
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487

$$
3 follow-up statements
088 
WGUS84 KHGX 141511
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1011 AM CDT WED MAY 14 2014


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC455-471-151511-
/O.EXT.KHGX.FL.W.0002.140516T0000Z-140517T1200Z/
/RVRT2.1.ER.140516T0000Z.140516T0000Z.140517T0000Z.NO/
1011 AM CDT WED MAY 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER NEAR RIVERSIDE
* FROM THURSDAY EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM WEDNESDAY THE STAGE WAS 132.9 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 134.0 FEET 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY EVENING.
* AT 134.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH THE BOAT RAMP IN THE DEEP 
  RIVER PLANTATION SUBDIVISION IN WALKER COUNTY INUNDATED. BACKWATER FLOODING UP
  THOMAS LAKE IN WALKER COUNTY FLOODS THE BOAT RAMP IN THE GREENRICH SHORES 
  SUNDIVISION IN WALKER COUNTY.

&&
 
LAT...LON 3109 9571 3092 9534 3081 9534 3091 9567 3109 9567

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     THU    FRI    SAT    SUN

TRINITY RIVER
  RIVERSIDE           134   132.9   WED 10 AM    133.6  134.0  133.9  133.7

$$

TXC071-291-151511-
/O.CON.KHGX.FL.W.0003.000000T0000Z-000000T0000Z/
/MBFT2.3.ER.140513T2030Z.140513T2031Z.000000T0000Z.UU/
1011 AM CDT WED MAY 14 2014

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM WEDNESDAY THE STAGE WAS 4.6 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.2 FEET 
* FORECAST...THE RIVER IS EXPECTED TO RISE OUT OF BANKS THURSDAY NIGHT AND ABOVE
  FLOOD STAGE BY FRIDAY AFTERNOON WITH A CONTINUED RISE TO NEAR 14.5 FEET THIS
  WEEKEND 

&&
 
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     THU    FRI    SAT    SUN

TRINITY RIVER
  MOSS BLUFF           12     4.6   WED 09 AM      6.2   11.0   13.4   14.2

$$
492 
WGUS84 KHGX 150303
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1003 PM CDT WED MAY 14 2014


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.



STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC455-471-160303-
/O.EXT.KHGX.FL.W.0002.140516T1800Z-140518T1200Z/
/RVRT2.1.ER.140516T1800Z.140517T0000Z.140518T0000Z.NO/
1003 PM CDT WED MAY 14 2014

...FLOOD WARNING CONTINUES FOR 
   THE TRINITY RIVER NEAR RIVERSIDE
* FROM FRIDAY AFTERNOON TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0946 PM WEDNESDAY THE STAGE WAS 132.6 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 134.0 FEET 
* FORECAST...RISE TO NEAR 134.1 FEET BY FRIDAY AFTERNOON.  THE RIVER WILL FALL BELOW
   FLOOD STAGE BY SATURDAY EVENING.
* AT 134.0 FEET...MINOR LOWLAND FLOODING BEGINS WITH THE BOAT RAMP IN THE DEEP 
  RIVER PLANTATION SUBDIVISION IN WALKER COUNTY INUNDATED. BACKWATER FLOODING UP
  THOMAS LAKE IN WALKER COUNTY FLOODS THE BOAT RAMP IN THE GREENRICH SHORES 
  SUNDIVISION IN WALKER COUNTY.

&&
 
LAT...LON 3109 9571 3092 9534 3081 9534 3091 9567 3109 9567



&&


                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     THU    FRI    SAT    SUN

TRINITY RIVER
  RIVERSIDE           134   132.6   WED 10 PM    133.2  134.1  134.0  133.5

$$

TXC071-291-160303-
/O.CON.KHGX.FL.W.0003.000000T0000Z-000000T0000Z/
/MBFT2.3.ER.140513T2030Z.140513T2031Z.000000T0000Z.UU/
1003 PM CDT WED MAY 14 2014

THE FLOOD WARNING CONTINUES FOR  THE TRINITY RIVER NEAR MOSS BLUFF
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 0930 PM WEDNESDAY THE STAGE WAS 7.9 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.2 FEET 
* FORECAST...RISE TO NEAR 14.2 FEET BY EARLY SUNDAY AFTERNOON. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.

&&
 
LAT...LON 2996 9470 2979 9466 2979 9479 2996 9487



&&


                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     THU    FRI    SAT    SUN

TRINITY RIVER
  MOSS BLUFF           12     7.9   WED 09 PM     11.8   13.3   14.0   14.2

$$
895 
WGUS84 KHGX 151322
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
822 AM CDT THU MAY 15 2014


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE TRINITY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC455-471-151352-
/O.CAN.KHGX.FL.W.0002.000000T0000Z-140518T1200Z/
/RVRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 AM CDT THU MAY 15 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE TRINITY RIVER NEAR RIVERSIDE
* AT 8 AM THURSDAY THE STAGE WAS 132.7 FEET 
* FLOOD STAGE IS 134.0 FEET 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AND IS EXPECTED TO HOLD 132 TO
  133 FEET FOR THE NEXT SEVERAL DAYS.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

TRINITY RIVER
  RIVERSIDE           134   132.7   THU  8 AM    133.2  132.9  132.5  132.2
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 9:31 PM CDT, 9 minutes earlier.

Area forecast discussion, May 13, 9:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 PM CDT TUE MAY 13 2014

.DISCUSSION...
AREA OF SHRA & ISO TSRA ASSOCIATED W/ UPPER TROF WILL BE PUSHING
THRU OVERNIGHT. PRECIP IS A BIT FURTHER SOUTH THAN EARLIER
GUIDANCE SUGGESTED IT WOULD BE SO EXPANDED HIGHER POPS CLOSER TO
THE COAST. HRRR SEEMS TO HAVE A DECENT HANDLE ON THINGS ATTM AND
GEARED SHORT TERM FCST TOWARD ITS SOLN. NOT EXPECTING THE
MAGNITUDE OF ACCUMULATIONS WE SAW LAST NIGHT...BUT ANY ADDITIONAL
RAIN REMAINS WELCOME FOR MOST PARTS. TEMPS LOOK GOOD SO NO UPDATES
THERE. DID MOVE UP BEGIN TIME FOR THE SMALL CRAFT ADVY AS WINDS
ARE PICKING UP AND ARE NEAR OR ABOVE CRITERIA FOR MOST WATERS. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      55  70  48  77  53 /  70  20  10   0   0
HOUSTON (IAH)              59  70  50  79  55 /  70  20  10   0   0
GALVESTON (GLS)            63  72  57  76  64 /  60  30  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, May 13, 3:52 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 PM CDT TUE MAY 13 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-142100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
352 PM CDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS TO SOUTHEAST TEXAS LATE THIS EVENING INTO WEDNESDAY
MORNING. ADDITIONAL RAINFALL ACCUMULATIONS OF AROUND 1/4 INCH OR
LESS ARE EXPECTED...WITH SOME ISOLATED TOTALS AROUND 1/2 INCH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:35 PM CDTSmall Craft AdvisoryHGX30 hr
May 13, 9:40 PM CDTRiver Flood WarningHGXChambers, Liberty5 days

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.